# SDR 98ZZZX3168

- Difficulty date: June 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8106P
- Make and model: Piper PA-28-236
- Aircraft serial: 288011007
- Engine: Lyc O540J3A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Condition: Failed
- Location: Engine
- Part time: 1 hours
- Component: Bendix
- Stage of operation: CR
- How discovered: O
- Nature of condition: W
- Precautionary procedure: E

## Discrepancy

RECEIVD BENDIX MAGNETO AS A FACTORY OVERHAULED UNIT FROM TELEDYNE CONTINENTAL.  INSTALLED MAG, RAMP TEST GROUND RUN OK.  AIRCRAFT FLEW FOR 45 MINUTES AND HAD COMPLETE ENGINE FAILURE DUE TO MAG FAILURE.  FOUND BOTH BREAKER POINTS NOT GROUNDING TO MAG CASE.  RECOMMEND TELEDYNE REVIEW OVERHAUL PROCEDURES AND POINTS MOUNTING METHODS.
